MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT DELIVERY SYSTEM

ENDOLOGIX AFX; BIFURCATED STENT GRAFT DELIVERY SYSTEM
Model Number BA25-80/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device not returned as of yet.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).It was reported that during the initial procedure, after the successful release of the bifurcated body and lateral (right) limb, the sure-pass wire did not release the contralateral limb.After excessive force from the physician, the limb opened but the sure-pass wire did not pass through the introducer, tearing the artery.An intervention was performed with a positron emission tomography (pet) (bovine pericardium graft).The artery repair was successful, and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.Endologix received one (1) sure pass wire and one (1) control cord were returned.The devices were shipped in a box and double bagged.The assembly was returned bent into a circle tangled together.Blood and tissue residue were present upon receipt.The devices were decontaminated.A visual analysis was performed.The sure pass wire and control cord were used with no evidence of any damage.Due to the delivery system not being returned, endologix could not duplicated the reported event.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported difficulty to deploy the contralateral limb, sure pass wire issues and arterial injury.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h3: device evaluated by manufacturer has been updated, h6: method code: remove code 4117, h6: result code: remove code 3233, h6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT DELIVERY SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11405631
Report Number2031527-2021-00066
Device Sequence Number19902295
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)211113
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberBA25-80/I16-40
Device Lot Number2010171004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;